Texas, 2010Hail in Texas, March 10, 2010
March 10, 2010 · NWS EWX · 1 event in 1 county or zone
A cold front moved across South Central Texas and caused isolated thunderstorms one of which produced severe hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across South Central Texas and caused isolated thunderstorms one of which produced severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 10, 11:46 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 10, 11:46 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 AM CST WED MAR 10 2010
.DISCUSSION...
SEE AVIATION FOR 18Z TAF DISCUSSION.
&&
.AVIATION...
SHIFTY WEST WINDS WILL GRADUALLY MIX EAST INTO THE I-35 CORRIDOR
TERMINALS AS A DRYLINE ADVANCES EAST. THE BOUNDARY IS EXPECTED TO
WEAKEN AND STALL JUST EAST OF AUS AND KEEP THE POTENTIAL FOR
CONVECTION EAST OF THE AUS VCNTY. A FEW LIGHT SHOWERS COULD
DEVELOP NEAR AUS EARLY THIS AFTERNOON BEFORE THE BOUNDARY SHIFTS
EAST. WESTERLY WINDS AT THE SURFACE AND ALOFT WILL CONTINUE TO
FEED ACROSS THE AREA TONIGHT...PREVENTING THE RETURN OF LOW-LEVEL
MOISTURE AND CLOUDS. THUS VFR CONDITIONS ARE PREDICTED FOR ALL
AREAS BEYOND 19Z. THE WEST WINDS WILL INCREASE AGAIN AFTER
DAYBREAK THURSDAY WITH A FEW GUSTS OF 20-25 KTS BY MIDDAY.
&&
PREV DISCUSSION... /ISSUED 334 AM CST WED MAR 10 2010/
AN INTENSE UPPER LOW MOVING RAPIDLY ACROSS NORTHWEST TEXAS..OKLAHOMA
TODAY WILL CAUSE A SURGE OF LOW LEVEL GULF MOISTURE NORTHWARD ACROSS
THE AREA EARLY THIS MORNING. AREAS OF LIGHT DRIZZLE AND FOG WILL
DEVELOP FROM THE HILL COUNTRY EAST..AND BY LATE MORNING..THIS ADDED
DOSE OF MOISTURE AND INSTABILITY COUPLED WITH JET DYNAMICS MAY
PRODUCE A FEW SCATTERED SHOWERS AND THUNDERSTORMS ALONG A PACIFIC
FRONT MAINLY OVER THE EASTERN HALF OF THE CWA. AS THE LOW ZIPS
NORTHEASTWARD ACROSS NORTHERN OKLAHOMA INTO EASTERN KANSAS THIS
EVENING..WEST AND NORTHWEST FLOW WILL SPREAD DRIER AIR OVER THE CWA
BEHIND THE FRONT. MOSTLY CLEAR AND COOLER TONIGHT WITH THE DRY
PACIFIC AIRMASS. WESTERLY WINDS WILL MIX OUT THURSDAY MAKING FOR A
MILD TO WARM AFTERNOON WITH A COLD FRONT PUSHING INTO WESTERN
SECTIONS LATE IN THE DAY AS THE UPPER LEVELS BECOME MORE MERIDIONAL.
MOSTLY CLEAR AND COOL AGAIN THURSDAY NIGHT..THEN UNDER STABLE
NORTHWEST FLOW..MOSTLY CLEAR AND MILD TO WARM ON FRIDAY. COOL AGAIN
FRIDAY NIGHT AS A WEAK RIDGE SETTLES IN. WARMER STILL SATURDAY WITH
AN APPROACHING STORM SYSTEM DROPPING DOWN OVER THE NORTHERN ROCKIES.
THE SYSTEM WILL INTENSIFY SUNDAY WHILE DIPPING INTO NEW MEXICO.
SOUTH WINDS WILL BEGIN TAPPING GULF MOISTURE SUNDAY AS READINGS
SOAR INTO THE UPPER 70S AND 80S. THE 00Z GFS DIPS THE INTENSE UPPER
LOW INTO THE REGION MONDAY WHILE THE 00Z ECMWF MODEL RUN HANGS THE
LOW BACK OVER SOUTHWEST TEXAS..NORTHERN MEXICO. WITH MODEL
UNCERTAINTIES..WILL FORECAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS FOR MONDAY THROUGH TUESDAY AND WAIT FOR BETTER
DEFINITION OF THE EVENT IN THE NEXT SEVERAL MODEL RUNS.
FIRE WEATHER...
MINIMUM RELATIVE HUMDITIES WILL RANGE FROM NEAR 20 PERCENT TO THE
SINGLE DIGIT PERCENTILES FROM THE CENTRAL HILL COUNTRY AND MID
RIO GRANDE PLAINS WESTWARD. WESTERLY 20 -FT WINDS OF 20-25 MPH WILL
MIX DOWN BEHIND THE PACIFIC FRONT DURING THE AFTERNOON MAINLY OVER
VAL VERDE..EDWARDS AND KINNEY COUNTIES. A RED FLAG WARNING WILL
THEREBY BE ISSUED TODAY FROM LATE MORNING TO EARLY EVENING. MINIMUM
RELATIVE HUMIDITIES WILL BE LOWEST THURSDAY AFTERNOON ACROSS A
LARGER AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN
HIGHLIGHTED FOR NORTHWEST SECTIONS OF SOUTH CENTRAL TEXAS THURSDAY
AFTERNOON AS WELL AND A RED FLAG WARNING MAY BE REQUIRED.
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 46 76 47 72 / 30 - 10 10 0
AUSTIN BERGSTROM INTL AIRPORT 73 39 75 43 72 / 30 - 10 10 0
NEW BRAUNFELS MUNI AIRPORT 76 45 78 45 73 / 30 - - 10 0
BURNET MUNI AIRPORT 73 42 72 43 68 / 30 - 10 10 0
DEL RIO INTL AIRPORT 78 44 75 45 76 / - - 0 10 0
GEORGETOWN MUNI AIRPORT 74 43 73 45 70 / 30 - 10 10 0
HONDO MUNI AIRPORT 77 38 77 42 76 / 20 - - 10 0
SAN MARCOS MUNI AIRPORT 74 43 76 45 74 / 30 - - 10 0
LA GRANGE - FAYETTE REGIONAL 74 48 74 48 70 / 30 10 - 10 0
SAN ANTONIO INTL AIRPORT 77 44 77 47 75 / 20 - - 10 0
STINSON MUNI AIRPORT 77 44 78 46 75 / 20 - - 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...VAL VERDE.
&&
11/18
Hazardous weather outlook, Mar 10, 6:54 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 AM CST WED MAR 10 2010
TXZ171>173-183>194-202>209-217>225-228-111300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
654 AM CST WED MAR 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHERN EDWARDS PLATEAU TODAY...
INCLUDING VAL VERDE...EDWARDS...AND KINNEY COUNTIES. CRITICAL OR
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER
WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY THROUGH
FRIDAY...GENERALLY DURING THE DAYTIME HOURS. GUSTY WINDS AND VERY
LOW RELATIVE HUMIDITIES WILL MAKE CONDITIONS FAVORABLE FOR THE
SPREAD OF FIRE.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN PARTS OF
SOUTH CENTRAL TEXAS TODAY AS A FRONTAL PASSAGE CROSSES OUR CWA...BUT
NO SEVERE WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS ON THURSDAY AND FRIDAY...
GENERALLY DURING THE DAYTIME HOURS. GUSTY WINDS AND VERY LOW
RELATIVE HUMIDITIES WILL MAKE CONDITIONS FAVORABLE FOR THE SPREAD
OF FIRE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 10, 1:09 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 PM CST WED MAR 10 2010
TXZ173-192-102000-
TRAVIS-WILLIAMSON-
109 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TRAVIS AND SOUTHERN
WILLIAMSON COUNTIES UNTIL 200 PM CST...
AT 107 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROLLINGWOOD...OR NEAR AUSTIN...MOVING EAST
AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AUSTIN...
WINDEMERE...
PFLUGERVILLE...
BERGSTROM...
MANOR...
PILOT KNOB...
DEL VALLE...
WELLS BRANCH...
Special weather statement, Mar 10, 1:25 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
125 PM CST WED MAR 10 2010
TXZ173-191>194-102015-
BASTROP-HAYS-LEE-TRAVIS-WILLIAMSON-
125 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYS...NORTHWESTERN
BASTROP...EXTREME WESTERN LEE...EASTERN TRAVIS AND SOUTHEASTERN
WILLIAMSON COUNTIES UNTIL 215 PM CST...
AT 121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PFLUGERVILLE TO
BUDA...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ELGIN...
MANOR...
BERGSTROM...
COUPLAND...
WYLDWOOD...
RICES CROSSING...
DEL VALLE...
PILOT KNOB...
CREEDMOOR...
MAHA...
Local storm report, Mar 10, 1:26 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 7 SE BEE CAVE 30.24N 97.87W
03/10/2010 E0.75 INCH TRAVIS TX TRAINED SPOTTER
0107 PM HAIL 3 W SUNSET VALLEY 30.23N 97.87W
03/10/2010 E0.50 INCH TRAVIS TX TRAINED SPOTTER
HAIL REPORTED AT THE INTERSECTION OF 290 AND 71
&&
EVENT NUMBER EWX1000087 EWX1000086
CJMLocal storm report, Mar 10, 1:36 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 4 E AUSTIN 30.28N 97.67W
03/10/2010 E0.50 INCH TRAVIS TX TRAINED SPOTTER
0.25 TO 0.5 HAIL AT THE INTERSECTION OF HWY 183 AND MLK
BLVD
&&
EVENT NUMBER EWX1000088
CJMSpecial weather statement, Mar 10, 2:02 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CST WED MAR 10 2010
TXZ192>194-208-102045-
BASTROP-CALDWELL-LEE-TRAVIS-
202 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN CALDWELL...
NORTHERN BASTROP...EXTREME WESTERN LEE AND SOUTHEASTERN TRAVIS
COUNTIES UNTIL 245 PM CST...
AT 159 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CEDAR CREEK...OR 16 MILES
WEST OF BASTROP...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BASTROP...
CEDAR CREEK...
WYLDWOOD...
CAMP SWIFT...
CIRCLE D-KC ESTATES...
PHELAN...
CEDAR HILLS...
HILLS PRAIRIE...
UPTON...
BUTLER...
Hail, Bastrop
- When
- March 10, 2:12 PM CST
- Where
- Bastrop County, 0.69 mi S of Elysium
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.160, -97.500
A thunderstorm produced quarter size hail at the intersection of Old Highway 71 and Highway 71 northwest of Bastrop.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, March 10, 20101 death · 5 injured · $3.8 million · EF2 · 47 events
- Tornadoes and Flash Flood in Mississippi, March 10 to 11, 2010$462,000 · EF1 · 8 events
- Flash Flooding and Flooding in Alabama, March 10 to 12, 2010$1.1 million · 1 in hail · 11 events
- Tornado and Hail in Missouri, March 10, 20101 injured · $313,000 · EF1 · 4 events
- Hail and Damaging Winds in Missouri, March 10, 2010$120,000 · 1.75 in hail · 39 events
- Flash Flood in Iowa, March 10, 2010$50,000 · 1 event
- Tornadoes and Hail in Missouri, March 10, 2010EF1 · 7 events
- Hail in Texas, March 10, 20101.75 in hail · 30 events
- Hail and Damaging Wind in Louisiana, March 10, 2010$15,000 · 2.75 in hail · 20 events
- Hail and Lightning Strike in Texas, March 10, 2010$2,000 · 1.5 in hail · 28 events
- Flooding in Iowa, March 10 to 16, 20101 injured · $12,000 · 9 events
- Tornado and Hail in Arkansas, March 10, 2010EF0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219807.